MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-040-120-P6
Medical Device Problem Codes Stretched (1601); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.2017- incorrect removalna.
 
Event or Problem Description
It was reported, the procedure was to treat a mildly calcified and tortuous lesion in the left popliteal artery.The lesion was pre-dilated with a 5.5 and a 6.0mm non-abbott balloon.The 5.5x40mm supera self expanding stent system (sess) was advanced to the target lesion without issue and deployment initiated.After approximately 2/3 of the stent was deployed, the stent could not be fully deployed.The thumb slide was able to turn, but the stent was not deploying.Troubleshooting steps were performed, including rotating the handle and gently pushing back and forth.The stent was able to fully deploy.However, it was noted it elongated approximately 1cm.The stent was deployed in the target lesion with the elongated part reaching 1cm into the distal superficial femoral artery (sfa).The delivery system was not removed under fluoroscopy.There was no clinically significant delay in the procedure.And no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult or delayed activation was unable to be replicated in a testing environment due to the condition of the returned device.The reported stretched stent was unable to be confirmed as the stent was not returned.Reportedly, the delivery system was not removed under fluoroscopy.It should be noted that the supera peripheral stent system instructions for use (ifu) states: under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.The deviation of the instructions for use does not appear to have caused/contributed to the reported difficulties.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was entrapped or bent in the mildly calcified and tortuous lesion anatomy such that the ratchet was unable to properly/fully engage the stent resulting in the reported deployment difficulty/ difficult or delayed activation.Manipulation of the device including rotating the handle and gently pushing back and forth in attempts to fully deploy the stent resulted in the reported stretched stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16733842
Report Number2024168-2023-03776
Device Sequence Number6843421
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public08717648226069
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberS-55-040-120-P6
Device Catalogue NumberS-55-040-120-P6
Device Lot Number2102661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight81 KG